MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-170-C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Low Blood Pressure/ Hypotension (1914); Vomiting (2144); Discomfort (2330); Shaking/Tremors (2515); Syncope/Fainting (4411)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A report was received on 21 jun 2024 from the caregiver of a 78 year old female patient with a medical history including anaphylactic shock and end stage renal disease, who stated the patient experienced low blood pressure (nos) and became unresponsive during initiation of her first hemodialysis treatment with the device on (b)(6) 2024.The patient was transported to hospital on (b)(6) 2024.Additional information was received on 27 jun 2024 from the home therapy nurse (htn) stating rinseback was performed, oxygen was given, and intravenous saline was administered.Additional symptoms included vomiting, tremors, generalized pressure in the chest, back, neck and throat and altered sensation in the lower extremities.The patient was observed in the emergency department at the hospital and released with no additional medical intervention reported on (b)(6) 2024.Per the htn, the patient has resumed therapy with a dialyzer from a different manufacturer.
 
Additional Manufacturer Narrative
Allergic or adverse reactions are known risks of hemodialysis.The nxstage user guide and instructions for use include allergic reaction as a potential risk associated with dialysis therapy and also include warnings to monitor for potential allergic reactions.Biocompatibility of the device has been established.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
Manufacturer (Section G)
MEDIMEXICO S. DE R. L. DE C. V
av. valle imperial no. 10523
parque industrial valle sur
tijuana 22180
MX   22180
Manufacturer Contact
paula rogalski
nxstage medical, inc.
350 merrimack street
lawrence, MA 01843
9784505276
MDR Report Key19665745
Report Number3003464075-2024-00229
Device Sequence Number6914174
Product Code KDI
UDI-Device IdentifierM535CAR170C0
UDI-Public+M535CAR170C0/$$032530977059C
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K140526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberCAR-170-C
Device Catalogue NumberCAR-170-C
Device Lot Number30977059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale